MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt.Info.: unknown; requested but not provided.Date of event: unknown; requested but not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted, give date: not applicable, as there is no indication that the lens was implanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens split during insertion, resulting in the surgeon putting in another lens.There was patient contact, but no reported patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Upon further review of the file, it was noted that the following information should be corrected as it is incorrect in the initial report (mdr # 3012236936-2022-01174) : 1) section h6.Medical device problem code 1069 break was incorrect.Therefore, the following section has been updated accordingly: section h6.Medical device problem code 4008 material split, cut, or torn all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: new information received that cartridge used was pscst30, lot # cj16513.Field below then was updated.Section d10: concomitant product: (cartridge) pscst30, lot # cj16513.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 5/12/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received loose inside of an open sterilization pouch.Visual inspection under magnification revealed that the lens was received with a torn optic body at the base a haptic, in a way consistent with a lens that was torn during insertion.The lens was cleaned and, no further issues were observed with the lens.The complaint issue of dc-iol torn was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14325406
Report Number3012236936-2022-01174
Device Sequence Number19962509
Product Code HQL
UDI-Device Identifier05050474530751
UDI-Public(01)05050474530751(17)260120
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200230
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/05/2022
05/12/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/10/2022
07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSCST30, CJ16513
Patient SexUnknown